MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3544650 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Unspecified Infection (1930); No Code Available (3191)
| Date of Event |
05/14/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: right capsular contracture; baker grade ii.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent revision breast augmentation with a 650cc mentor memorygel breast implants and experienced bilateral capsular contracture; baker grade ii on the right and baker grade unknown on the left side, and left side seroma.It was reported that patient¿s seroma was radiographically drained twice and once in the office.Also as a result, the devices were explanted on (b)(6) 2020.This report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
On august 7, 2020, device evaluation was completed.Device evaluation summary: during the visual evaluation of the product, lines of shell wear were observed on the anterior aspect.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On july 20, 2020, mentor became aware that during the explant surgery, the fluid and specimens were sent for cultures, afb, cd30, and an alkaline test to rule out alcl.Pathology result was received on 07/20/2020 (external lab pathology (b)(6)): no data for malignancy was provided.It was also reported that the patient's wound was contaminated by staphylococcus epidermidis confirmed with the wound culture analysis.Hence, patient code "infection" has been added to field h6 on this form.On july 28, 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).